U.S. doctors online nowAsk doctors free
Aurora, CO
A 29-year-old female asked:

I was on lexapro (escitalopram) for a little over 2 months. i stopped taking it (don't need it, not depressed) it'sbeen 4 days. do i need to worry about withdrawal?

2 doctor answers2 doctors weighed in
Dr. Krishna Kumar
Psychiatry 56 years experience
Stopping Lexapro (escitalopram): I commend you for overcoming your Depression. Thank you for informing about Pancreatitis , C section, and Gallbladder removal. Feel Good about overcoming these stressors. Believe in Healing Powers of your Body. Since you took Lexapro (escitalopram) for 2 months, and are not depressed for 4 days after stopping Lexapro (escitalopram), it is unlikely to have withdrawals.
Dr. Bennett Machanic
Neurology 53 years experience
Probably fine: The fact that so far you have not experienced emotional withdrawal suggests that your will do very well, BUT, you should notify your doctor of your intents and actions, if in fact, over next few weeks, a rebound of your depression occurs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 31, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.